Share Facebook
Crohn's Disease Forum » Diet, Fitness, and Supplements » Some good info on pred related eating


03-21-2010, 02:25 PM   #1
shooty
New Member
 
Join Date: Feb 2010
Some good info on pred related eating

So when I decided to take the pred I did plenty of research as I have quite a library of books related to food and various scientific diets etc.

Not sure if anybody else has come across this so I thought I'd put it out there.

When doing some research into how I could best eat to protect my bones whilst on the pred I found some comprehensive stuff on oesteoperosis and the various diet related factors.

When the research points out is that some of the highest incidences of oesteo is found in Eskimos, and the lowest incidences are in the Bantu tribes in Africa. What initially looks strange is that Eskimos have access to a fresh diet of healty fish which contains high amounts of calcium, whereas the African tribes do not.

The key factor in bone health is not calcium solely but the food types in the diet and particularly PROTIEN. The Eskimos eat a high protien diet, the tribes in Africa do not. Apparently protien foods are acid forming. The body cannot tolerate too much acid level in the blood and neutralises it through two minerals, sodium and CALCIUM. When the bodies reserves of calcium are used up then calcium is taken from the bones. So, the more protien you eat, the more calcium you need.

So, bare in mind that whilst in preds it might a good idea to keep the protien levels in your diet low to help your bones cope. This was a particularly good find for myself because my initial plan was to eat more protien to fill me up and fight off the appetite monster. I think i'll stick with complex carbs and less than 80g protien per day.

Hope this is intereesting to some of you.

Luke
03-21-2010, 04:49 PM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hey Luke
that WAS interesting!
and well done for deciding on the Pred!
and start punching that bag!

xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

03-21-2010, 05:07 PM   #3
Misty-Eyed
Forum Monitor
 
Misty-Eyed's Avatar
 
Join Date: Feb 2010
Location: United Kingdom

My Support Groups:
Yeah that is interesting!!!!

Bit late for me though. I already got Osteoporosis. DOH!
03-21-2010, 05:12 PM   #4
shooty
New Member
 
Join Date: Feb 2010
Misty-Eyed said:
Yeah that is interesting!!!!

Bit late for me though. I already got Osteoporosis. DOH!
Well as much as that sucks, sorry to hear that. The info and any dietry changes you make as a result might help in some way.
03-21-2010, 05:18 PM   #5
shooty
New Member
 
Join Date: Feb 2010
Astra101 said:
Hey Luke
that WAS interesting!
and well done for deciding on the Pred!
and start punching that bag!

xxx
I bet that's not something you see posted too often
03-22-2010, 04:21 PM   #6
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Yeah Luke
dead right, but it's the best for healing, even tho it's an evil sod!
03-22-2010, 07:02 PM   #7
shooty
New Member
 
Join Date: Feb 2010
Astra101 said:
Yeah Luke
dead right, but it's the best for healing, even tho it's an evil sod!
The worst part so far is dragging my ass out of bed at 5.45 to go downstairs half asleep and take the stuff. Not had any side effect so far other than my eyes feeling a little sore and being a bit giddy
03-22-2010, 07:20 PM   #8
Rose City
Member
 
Join Date: Mar 2010
shooty said:
Not had any side effect so far other than my eyes feeling a little sore and being a bit giddy
First week of taking it?
__________________
Dx February 2010

Currently --
150mg Azathioprine
Remicade-maintenance dosage
03-22-2010, 08:48 PM   #9
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
Misty-Eyed said:
Yeah that is interesting!!!!

Bit late for me though. I already got Osteoporosis. DOH!
Me too, now I get infusions of Aredia, it sucks.
__________________
Jeannette

I WILL STAY STRONG
I WILL FIGHT
I WILL WIN


Current Meds: Cimzia, Methotrexate, Prevacid, Sertraline, Nortryptaline, Prednisone, Atenelol
03-23-2010, 05:29 AM   #10
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hi Luke

yeah, I hear ya brother!

Best taken early tho, then at least it wears off before midnight,
I always felt giddy and seasick, like being on a boat!
Don't feel anything now tho!
03-23-2010, 06:50 AM   #11
shooty
New Member
 
Join Date: Feb 2010
Rose City said:
First week of taking it?
Yeah. Today I have noticed some lower back pain though.
03-23-2010, 12:02 PM   #12
Rose City
Member
 
Join Date: Mar 2010
shooty said:
Yeah. Today I have noticed some lower back pain though.

I ask if it was your first week cause my first week I felt like superman and since then I have felt horrible, not trying to set you up for anything but just letting you know to keep in mind you are still sick and not to overdo it even if you are feeling well.

And the back pain is interesting. I had that too pretty bad and I had to have a bunch of x-rays of a SI joint to make sure I wasn't inflamed or what not. Turned out fine, it's just another lame side effect of Prednisone.

Anyway, good luck and keep us posted.

-JD
03-23-2010, 01:01 PM   #13
shooty
New Member
 
Join Date: Feb 2010
Rose City said:
I ask if it was your first week cause my first week I felt like superman and since then I have felt horrible, not trying to set you up for anything but just letting you know to keep in mind you are still sick and not to overdo it even if you are feeling well.

And the back pain is interesting. I had that too pretty bad and I had to have a bunch of x-rays of a SI joint to make sure I wasn't inflamed or what not. Turned out fine, it's just another lame side effect of Prednisone.

Anyway, good luck and keep us posted.

-JD
Yeah I think the pred has just emphasised a couple of old injuries which I feel from time to time anyway. They just ache all the time now. Other than that I haven't felt notable different and I think part of the increased energy is just me being positive about the whole thing because before I was concerned about being poorly etc. I've slept well, have no appetite increase as yet and no facial change, just a few unusual muscle pains. Still, early days yet so I could be horrendous soon, oh joy.

Reply

Crohn's Disease Forum » Diet, Fitness, and Supplements » Some good info on pred related eating
Thread Tools


All times are GMT -5. The time now is 06:04 AM.
Copyright 2006-2017 Crohnsforum.com